Idaho, 2011Flash Flood in Idaho, July 8, 2011
July 8, 2011 · NWS PIH · 1 event in 1 county or zone
Several small streams exceeded bankfull. Open fields were flooded.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several small streams exceeded bankfull. Open fields were flooded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 8, 12:25 PM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 8, 12:25 PM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
125 PM MDT FRI JUL 8 2011
.DISCUSSION...TSTMS DEVELOPING OVER THE MTNS THIS AFTN AS THE
AIRMASS DESTABILIZES. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH
SOME OF THESE TSTMS. ACTIVITY SHOULD DIMINISH QUICKLY THIS EVENING.
BRISK WINDS IN THE SNAKE RIVER PLAIN THIS AFTN WILL ALSO DIMINISH
THIS EVENING.
AS THE UPPER TROF OVER BC MOVES TO THE EAST...UPPER FLOW OVER ID
WILL BECOME MORE WESTERLY BY SATURDAY. THIS WILL LIMIT THE MONSOON
MOISTURE TO THE SOUTHERN HIGHLANDS...SO ONLY EXPECTING ISOLD TSTMS
THERE. BU SUNDAY...SW FLOW RETURNS...AND WITH IT THE MONSOON
MOISTURE. THIS SHOULD RESULT IN AN INCREASE IN TSTM COVERAGE SUN
AFTN. BEST CHANCES WILL BE IN THE SOUTHERN HIGHLANDS. BY MIDWEEK...
AN UPPER LOW DIGS INTO THE PAC NW COAST. THIS CUTS OFF THE MONSOON
FLOW BUT ALLOWS SOME PAC MOISTURE INTO THE NORTHERN PARTS OF THE
FCST AREA. THIS WILL SHIFT THE TSTMS MAINLY TO THE CENTRAL MTNS AND
THE DIVIDE FOR WED AND BEYOND.
TEMPS WILL STAY NEAR SEASONAL NUMBERS. HEDGES
&&
.AVIATION...RADAR IMAGERY SHOWING SHOWERS WITH SOME ISOLATED
LIGHTNING STRIKES OVER THE CENTRAL MOUNTAINS JUST NORTHEAST OF SUN
VALLEY. DRY AIR WILL BE MOVING IN BEHIND THAT AREA OF STORMS LATER
THIS AFTERNOON. FURTHER THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE
OVER THE SOUTHERN AND EASTERN HIGHLANDS AND HAVE THUS KEPT CB
MENTION AT THE OTHER TERMINALS. WINDS WILL BE STRONG THIS AFTERNOON
AND EARLY EVENING UNDER A FAIRLY TIGHT PRESSURE GRADIENT. CONDITIONS
SHOULD REMAIN VFR THROUGHOUT THE PERIOD. HINSBERGER &&
.FIRE WEATHER...THUNDERSTORMS THIS AFTERNOON AND EVENING SHOULD BE
CONFINED TO THE HIGHER ELEVATIONS...ESPECIALLY OVER THE SOUTHERN AND
EASTERN HIGHLANDS. IN THE SNAKE PLAIN...GUSTY WINDS SHOULD SUBSIDE
AFTER SUNSET TONIGHT. DRIER CONDITIONS ARE EXPECTED OVER THE NEXT
COUPLE OF DAYS BUT SLIGHT CHANCES OF ISOLATED THUNDERSTORMS WILL
REMAIN OVER THE MOUNTAINS IN THE AFTERNOON AND EARLY EVENING.
SOUTHERLY FLOW WILL PICK UP BY EARLY NEXT WEEK AND SHOULD BRING
ADDITIONAL MOISTURE TO THE AREA. HINSBERGER
&&
.HYDROLOGY...FLOOD WARNINGS REMAIN IN EFFECT FOR THE TETON RIVER
NEAR SAINT ANTHONY AND THE SNAKE RIVER AT BLACKFOOT. THE HENRYS
FORK AT ST REXBURG IS AT FLOOD STAGE AND WILL SLOWLY FALL. THE FLOOD
WARNING FOR THE HENRYS FORK HAS BEEN LIFTED. THE HEDGES
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING
IDZ021.
FLOOD WARNINGS ARE IN EFFECT FOR THE SNAKE RIVER AT BLACKFOOT AND
TETON RIVER NEAR SAINT ANTHONY.
&&
Hazardous weather outlook, Jul 8, 3:15 AM MST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
415 AM MDT FRI JUL 8 2011
IDZ021-091015-
LOWER SNAKE RIVER PLAIN-
415 AM MDT FRI JUL 8 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
LAKE WIND ADVISORY IN EFFECT FROM NOON THROUGH 9 PM MDT FOR
AMERICAN FALLS RESERVOIR FOR 20 MPH SOUTHWEST WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
In the hours before
Local storm report, Jul 8, 1:02 PM MST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
202 PM MDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 11 WSW BUIST 42.26N 112.62W
07/08/2011 M0.25 INCH ONEIDA ID TRAINED SPOTTER
VERY HEAVY RAIN AS WELL
&&
CHATTINGSSpecial weather statement, Jul 8, 1:39 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
239 PM MDT FRI JUL 8 2011
IDZ022>024-082130-
ONEIDA ID-BANNOCK ID-FRANKLIN ID-
239 PM MDT FRI JUL 8 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL FRANKLIN COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
EAST CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO
UNTIL 330 PM MDT
AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MALAD..MOVING EAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN ONEIDA COUNTY...
RURAL SOUTHERN BANNOCK COUNTY...
RURAL WESTERN FRANKLIN COUNTY...
RURAL SOUTHEASTERN BANNOCK COUNTY...
LAT...LON 4236 11201 4204 11201 4205 11231 4222 11240
TIME...MOT...LOC 2038Z 250DEG 28KT 4217 11224
HINSBERGER
Special weather statement, Jul 8, 1:45 PM MST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
245 PM MDT FRI JUL 8 2011
IDZ019-082130-
CLARK ID-FREMONT ID-
245 PM MDT FRI JUL 8 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN FREMONT COUNTY IN EASTERN IDAHO
NORTHEASTERN CLARK COUNTY IN EASTERN IDAHO
UNTIL 330 PM MDT
AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF IDMON..MOVING NORTHEAST AT 25
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
REA AND ISLAND PARK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4438 11125 4425 11177 4440 11190 4456 11154
4455 11151 4455 11148 4455 11150 4457 11151
4463 11140
TIME...MOT...LOC 2045Z 244DEG 19KT 4436 11177
HEDGESLocal storm report, Jul 8, 1:50 PM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
250 PM MDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL MALAD CITY 42.19N 112.25W
07/08/2011 M0.50 INCH ONEIDA ID LAW ENFORCEMENT
WINDS ESTIMATED TO AROUND 40 MPH AS WELL
&&
CHATTINGSLocal storm report, Jul 8, 1:58 PM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
258 PM MDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 4 N IDMON 44.43N 111.90W
07/08/2011 M0.50 INCH CLARK ID TRAINED SPOTTER
&&
CHATTINGSLocal storm report, Jul 8, 2:01 PM MST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
301 PM MDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 1 ESE MALAD CITY 42.19N 112.24W
07/08/2011 M0.50 INCH ONEIDA ID TRAINED SPOTTER
FELL IN 35 MINUTES
&&
CHATTINGSFlash Flood, Fremont
- When
- July 8, 2:35 PM MST to 5:00 PM MST
- Where
- Fremont County, 2 mi N of Island Park to 2 mi W of Island Park
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 44.459, -111.370
Several small streams exceeded bankfull. Open fields were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Connecticut, July 8, 2011$1.3 million · 3 events
- Tornadoes and Flash Flood in North Dakota, July 8, 2011$575,000 · EF0 · 19 events
- Damaging Wind and Lightning Strikes in Georgia, July 8, 2011$201,000 · 4 events
- Wildfire in Texas, July 8, 2011$120,000 · 1 event
- Flash Flood and Hail in Nebraska, July 8 to 9, 2011$65,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Wyoming, July 8, 2011$53,000 · 61 kt wind · 3 events
- Flash Flooding and Hail in Massachusetts, July 8, 2011$45,000 · 50 kt wind · 4 events
- Flash Flooding and Hail in Pennsylvania, July 8, 2011$35,000 · 1 in hail · 6 events
- Hail and Damaging Winds in New York, July 8, 2011$20,000 · 1.5 in hail · 8 events
- Damaging Winds in Connecticut, July 8, 2011$24,000 · 61 kt wind · 3 events
- Hail and Damaging Wind in Arizona, July 8, 20111 injured · $15,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Colorado, July 8, 2011$20,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334927.